Alert archive / Idaho / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 80, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 14, 2015, 5:23 PM MDT for 4 counties in Idaho. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2015, 5:23 PM MDT (23:23 UTC)
- Expired
- Aug 14, 2015, 6:00 PM MDT
- In force
- 37 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Blaine County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 39 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2135 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
372
WUUS55 KPIH 142323
SVRPIH
IDC011-013-067-077-150000-
/O.NEW.KPIH.SV.W.0080.150814T2323Z-150815T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
523 PM MDT FRI AUG 14 2015
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BINGHAM COUNTY IN SOUTHEASTERN IDAHO...
SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO...
NORTHWESTERN POWER COUNTY IN SOUTHEASTERN IDAHO...
NORTHEASTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO...
* UNTIL 600 PM MDT
* AT 520 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR MINIDOKA...OR 10 MILES NORTH OF LAKE WALCOTT...AND
MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
AMERICAN FALLS...NEELEY...WESTERN AMERICAN FALLS RESERVOIR...
ABERDEEN...COXS WELL AIRPORT...BEAR TRAP AIRPORT AND PILAR BUTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF ON OR NEAR AMERICAN FALLS RESERVOIR...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. THUNDERSTORM WIND GUSTS CAN OVER
TURN SMALL CRAFT. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4285 11273 4270 11288 4270 11343 4305 11369
4323 11350 4325 11288
TIME...MOT...LOC 2320Z 241DEG 31KT 4283 11342
$$
RS1 follow-up statement
168
WWUS55 KPIH 142352
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
552 PM MDT FRI AUG 14 2015
IDC011-013-067-077-150000-
/O.CON.KPIH.SV.W.0080.000000T0000Z-150815T0000Z/
BINGHAM ID-BLAINE ID-POWER ID-MINIDOKA ID-
552 PM MDT FRI AUG 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHWESTERN BINGHAM...SOUTHEASTERN BLAINE...NORTHWESTERN POWER
AND NORTHEASTERN MINIDOKA COUNTIES...
AT 551 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 13 MILES WEST OF ABERDEEN...OR 17 MILES NORTHWEST OF AMERICAN
FALLS...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
AMERICAN FALLS...NEELEY...WESTERN AMERICAN FALLS RESERVOIR...
ABERDEEN...COXS WELL AIRPORT...BEAR TRAP AIRPORT AND PILAR BUTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF ON OR NEAR AMERICAN FALLS RESERVOIR...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 4285 11273 4270 11288 4270 11343 4305 11369
4323 11350 4325 11288
TIME...MOT...LOC 2351Z 241DEG 31KT 4296 11310
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:16 PM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 14, 2:16 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 216 PM MDT FRI AUG 14 2015 .SHORT TERM...TONIGHT THROUGH MONDAY. THE UPPER LOW OFF THE CA COAST IS MOVING INTO OR THIS AFTN...WHILE THE UPPER RIDGE OVER THE ROCKIES IS BEING PUSHED OFF TO THE EAST. STILL GETTING A GOOD FLOW OF SUBTROPICAL MOISTURE INTO ID...AND TSTMS ARE DEVELOPING OVER SCEN ID AS THE APPROACH OF THE UPPER LOW DESTABILIZES THE AIRMASS. TSTMS ARE EXPECTED TO BECOME MORE NUMEROUS AND CONTINUE INTO THE EVE. SOME TSTMS MAY PRODUCE STRONG OUTFLOW WINDS AND SMALL HAIL. A COLD FRONT MOVES THRU ID THIS EVENING...WHICH SHOULD BRING A FINAL WAVE OF SHOWERS AND TSTMS. WINDS ARE EXPECTED TO PICK UP BEHIND THE FRONT AND CONTINUE INTO SATURDAY. PRECIP LINGERS IN THE EASTERN HIGHLANDS SAT MORN...THEN ALL AREAS DRY OUT BY AFTERNOON. DRY WESTERLY FLOW ALOFT CONTINUES THRU MON. HEDGES .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. MODELS HAVE COME INTO BETTER AGREEMENT WITH THIS NEXT SYSTEM. MONDAY NIGHT INTO TUESDAY THE MODELS ARE DROPPING A WEAK AND MOSTLY DRY UPPER LEVEL LOW DOWN FROM CANADA OVER MAINLY OUR EASTERN BORDERS. EXPECT A SLIGHT CHANCE OF PRECIPITATION AND CLOUDIER CONDITIONS MAINLY OVER OUR NORTHERN AND EASTERN AREAS MONDAY NIGHT INTO TUESDAY. ALSO...LOOK FOR COOLER TEMPERATURES AND BREEZY WINDS PARTICULARLY ON TUESDAY. TEMPERATURES WILL BE BELOW NORMAL ON TUESDAY AND NEAR NORMAL BY WEDNESDAY AND THURSDAY BEFORE CLIMBING TO ABOVE NORMAL BY FRIDAY. WYATT && .AVIATION...APPROACHING FRONTAL BOUNDARY TO INCREASE SUSTAINED WINDS WITH GUSTS IN EXCESS OF 25 MPH LATER THIS AFTERNOON AND CONTINUING THOUGH MOST OF THE EVENING. CURRENTLY THE FRONTAL BOUNDARY IS EXPECTED TO PASS THROUGH THE PIH-IDA AREAS NEAR MIDNIGHT WITH STEADILY INCREASING WINDS FOR TOMORROW. SCATTERED THUNDERSTORM ACTIVITY FOR THIS EVENING WITH TWO ROUNDS TO FOCUS ON...THE FIRST BETWEEN 21Z AND 02Z AND THE SECOND BEGINNING NEAR 01Z AND LEAVING OUR AREA NEAR 06Z. PETERSON/WYATT && .FIRE WEATHER...A COLD FRONT MOVING THROUGH THE AREA WILL HELP TRIGGER WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. EXPECT LOCALIZED HEAVY RAIN AND GUSTY WINDS OF 40 TO 50 MPH IN AND AROUND THUNDERSTORMS. CONVECTION WILL TAPER OFF BY MIDNIGHT. WINDS WILL INCREASE WITH PASSAGE OF THE FRONT AND WILL LIKELY REMAIN BREEZY OVERNIGHT. LOOK FOR BREEZY WINDS TOMORROW AFTERNOON AS WELL. EXPECT SUNNY...DRY AND WARMER CONDITIONS THIS WEEKEND THROUGH EARLY NEXT WEEK. EXPECT A RETURN OF NORMAL SEASON HUMIDITIES. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR IDZ410-413-425- 427. &&
In the hours before
Local storm report, Aug 14, 4:23 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
423 PM MDT FRI AUG 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST 8 E BUTTE CITY 43.63N 113.08W
08/14/2015 M72 MPH BUTTE ID MESONET
CRATERS OF THE MOON INL SITE.
&&
JKEYESSpecial weather statement, Aug 14, 4:31 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
431 PM MDT FRI AUG 14 2015
IDZ018-031-032-142315-
SAWTOOTH MOUNTAINS ID-BIG AND LITTLE WOOD RIVER REGION ID-
LOST RIVER/PASHIMEROI ID-
431 PM MDT FRI AUG 14 2015
...WINDS OVER 40 MPH AND HEAVY RAIN FOR NORTHWESTERN BLAINE AND
NORTHWESTERN CUSTER COUNTIES UNTIL 515 PM MDT...
AT 430 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF STANLEY...MOVING NORTHEAST AT 50 MPH. ANOTHER STORM
WAS LOCATED NEAR FEATHERVILLE MOVING IN THE SAME DIRECTION.
WINDS IN EXCESS OF 40 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH BOTH
STORMS.
LOCATIONS IMPACTED INCLUDE...
CHALLIS...STANLEY...SUNBEAM...CLAYTON...TWIN PEAKS SUMMIT...REDFISH
LAKE...LIVINGSTON MILL...BAYHORSE LAKE...LOON CREEK AIRPORT...BONANZA
AND SMILEY CREEK AIRPORT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4473 11481 4469 11475 4465 11474 4465 11463
4460 11460 4458 11457 4460 11452 4460 11447
4447 11413 4382 11487 4389 11499 4398 11497
4402 11500 4401 11502 4403 11505 4407 11504
4409 11500 4412 11505 4415 11502 4419 11514
TIME...MOT...LOC 2230Z 210DEG 45KT 4410 11494
JKEYESSpecial weather statement, Aug 14, 4:34 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 434 PM MDT FRI AUG 14 2015 IDZ018-031-032-142315- SAWTOOTH MOUNTAINS ID-BIG AND LITTLE WOOD RIVER REGION ID- LOST RIVER/PASHIMEROI ID- 434 PM MDT FRI AUG 14 2015 ...WINDS OVER 40 MPH AND HEAVY RAIN FOR NORTH CENTRAL BLAINE...NORTHWESTERN BUTTE AND SOUTHEASTERN CUSTER COUNTIES UNTIL 515 PM MDT... AT 433 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES EAST OF SUN VALLEY...MOVING NORTHEAST AT 50 MPH. WINDS OVER 40 MPH AND HEAVY RAIN MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MACKAY...MACKAY RESERVOIR...CHILLY BARTON FLAT...COPPER BASIN AIRPORT...GARFIELD RANGER STATION AND MT BORAH. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4349 11411 4365 11431 4430 11371 4384 11343 TIME...MOT...LOC 2233Z 226DEG 42KT 4370 11405 JKEYES
Local storm report, Aug 14, 4:49 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
449 PM MDT FRI AUG 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 12 ESE BERENICE 43.78N 112.76W
08/14/2015 M59 MPH BUTTE ID MESONET
SAND DUNES INL SITE
&&
JKEYESSpecial weather statement, Aug 14, 5:07 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
507 PM MDT FRI AUG 14 2015
IDZ017-022-150000-
EASTERN MAGIC VALLEY ID-SOUTH CENTRAL HIGHLANDS ID-
507 PM MDT FRI AUG 14 2015
...WIND GUSTS UP TO 50 MPH FOR CASSIA COUNTY UNTIL 600 PM MDT...
AT 506 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
OAKLEY RESERVOIR TO 18 MILES SOUTHWEST OF ALMO...AND MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MALTA...OAKLEY RESERVOIR...OAKLEY...ALBION...ELBA...ALMO...YALE REST
AREA...CITY OF ROCKS...BRIDGE...IDAHOME AND MT HARRISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4200 11404 4240 11419 4242 11407 4243 11407
4257 11319 4205 11303 4199 11347
TIME...MOT...LOC 2306Z 070DEG 40KT 4226 11407 4192 11389
GKSpecial weather statement, Aug 14, 5:14 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
514 PM MDT FRI AUG 14 2015
IDZ019-023-150000-
CARIBOU HIGHLANDS ID-UPPER SNAKE HIGHLANDS ID-
514 PM MDT FRI AUG 14 2015
...WIND GUSTS UP TO 50 MPH FOR SOUTHEASTERN FREMONT...NORTHEASTERN
BONNEVILLE...SOUTHEASTERN MADISON AND TETON COUNTIES UNTIL 600 PM
MDT...
AT 513 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF RIRIE...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DRIGGS...FELT...VICTOR...TETONIA...GREEN CANYON HOT SPRINGS...TETONIA
RESEARCH STATION AND PINE CREEK PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4347 11150 4380 11157 4413 11109 4413 11107
4349 11105
TIME...MOT...LOC 2313Z 070DEG 40KT 4364 11155
GKThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 1:13 AM MDT | Special Weather Statement | PIH | Blaine | 47 min |
| Aug 14, 11:46 AM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bingham, Blaine, Bonneville, Butte and 14 more | 13 hr |
| Aug 14, 2:29 PM MDT | Special Weather Statement | PIH | Blaine | 46 min |
| Aug 14, 2:52 PM MDT | Special Weather Statement | PIH | Blaine | 38 min |
| Aug 14, 3:37 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Butte | 53 min |
| Aug 14, 4:08 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 52 min |
| Aug 14, 4:27 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Bonneville, Butte, Jefferson | 48 min |
| Aug 14, 4:31 PM MDT | Special Weather Statement | PIH | Custer | 44 min |
| Aug 14, 4:34 PM MDT | Special Weather Statement | PIH | Custer | 41 min |
| Aug 14, 5:07 PM MDT | Special Weather Statement | PIH | Cassia | 53 min |
| Aug 14, 5:14 PM MDT | Special Weather Statement | PIH | Teton | 46 min |
| Aug 14, 5:26 PM MDT | Special Weather Statement | PIH | Clark, Jefferson, Madison | 49 min |
| Aug 14, 5:37 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson, Madison, Teton | 38 min |
| Aug 14, 5:58 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Power | 47 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.